Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 6, 2014, 2:50 AM CDT for Richland County, Sargent County, North Dakota. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2014, 2:50 AM CDT (07:50 UTC)
- Expired
- Jul 6, 2014, 3:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Richland County, ND, Sargent County, ND
The radar
The Aberdeen radar (KABR), 98 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:02 AM CDT | HAIL 1 | Rutland, ND | PEA TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3052 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS53 KFGF 060750
SVRFGF
NDC077-081-060830-
/O.NEW.KFGF.SV.W.0042.140706T0750Z-140706T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
250 AM CDT SUN JUL 6 2014
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RICHLAND COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHEASTERN SARGENT COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 330 AM CDT
* AT 249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORMAN...AND
MOVING EAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN SARGENT AND SOUTHWESTERN RICHLAND COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...RUTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4597 9778 4611 9771 4594 9675 4593 9675
4592 9755
TIME...MOT...LOC 0751Z 284DEG 40KT 4604 9761
HAIL...1.00IN
WIND...<50MPH
$$
TG3 follow-up statements
029
WWUS53 KFGF 060757
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
257 AM CDT SUN JUL 6 2014
NDC077-081-060830-
/O.CON.KFGF.SV.W.0042.000000T0000Z-140706T0830Z/
SARGENT ND-RICHLAND ND-
257 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND AND SOUTHEASTERN SARGENT COUNTIES UNTIL 330 AM CDT...
AT 253 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RUTLAND...AND
MOVING EAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN SARGENT AND SOUTHWESTERN
RICHLAND COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4595 9768 4610 9764 4594 9675 4593 9675
4592 9755
TIME...MOT...LOC 0757Z 284DEG 40KT 4602 9752
HAIL...1.75IN
WIND...<50MPH
$$
TG196
WWUS53 KFGF 060818
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
318 AM CDT SUN JUL 6 2014
NDC077-081-060830-
/O.CON.KFGF.SV.W.0042.000000T0000Z-140706T0830Z/
SARGENT ND-RICHLAND ND-
318 AM CDT SUN JUL 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
RICHLAND AND SOUTHEASTERN SARGENT COUNTIES UNTIL 330 AM CDT...
AT 315 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GENESEO...AND MOVING EAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN SARGENT AND SOUTHWESTERN
RICHLAND COUNTIES.
AT 302 AM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
RUTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM...ON THE LOWEST FLOOR OF
A BUILDING.
&&
LAT...LON 4592 9745 4596 9745 4606 9739 4594 9675
4593 9675
TIME...MOT...LOC 0818Z 285DEG 36KT 4597 9727
HAIL...1.75IN
WIND...<50MPH
$$
TG079
WWUS53 KFGF 060831
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
331 AM CDT SUN JUL 6 2014
NDC077-081-060842-
/O.EXP.KFGF.SV.W.0042.000000T0000Z-140706T0830Z/
SARGENT ND-RICHLAND ND-
331 AM CDT SUN JUL 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RICHLAND AND
SOUTHEASTERN SARGENT COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4592 9745 4596 9745 4606 9739 4594 9675
4593 9675
TIME...MOT...LOC 0818Z 285DEG 36KT 4597 9727
$$
TGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:31 AM CDT, 19 minutes earlier.
Area forecast discussion, Jul 6, 2:31 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 231 AM CDT SUN JUL 6 2014 .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 230 AM CDT SUN JUL 6 2014 THE MODELS ARE IN PRETTY GOOD OVERALL AGREEMENT...AND WILL UTILIZE A BLEND THIS MORNING. THERE IS ONGOING SEVERE WEATHER IN THE FORECAST AREA...SO WILL BE BRIEF WITH THIS FORECAST DISCUSSION. FOR TODAY...THERE COULD BE SOME MORNING CONVECTION MOVING INTO THE EASTERN AREAS...PERHAPS LINGERING INTO THE EARLY AFTERNOON. UNTIL THE STRONG SHORTWAVE MOVING OUT OF CANADA MOVES THROUGH THE REGION...CAN/T RULE OUT A FEW SEVERE STORMS THROUGH 15Z OR SO GIVEN THE STRONG FORCING COMBINED WITH HIGH INSTABILITY/SHEAR AND MOISTURE PROFILES. TEMPS WILL BE COOLER THAN YESTERDAY...AROUND NORMAL FOR THIS TIME OF YEAR. FOR TONIGHT...IT SHOULD BE DRY AND COOLER FOR THE REGION WITH COOL ADVECTION. ON MONDAY...ANOTHER SHORTWAVE WILL MOVE THROUGH THE REGION. THERE WILL BE SOME INSTABILITY...WITH CAPES AROUND 1500 J/KG...SO SOME STRONGER STORMS POSSIBLE GIVEN THE PROGGED SYNOPTIC ENVIRONMENT. IT SHOULD BE A FEW DEGREES COOLER THAN TODAY WITH CLOUDS AND CONVECTION OVER THE REGION. .LONG TERM...(MONDAY NIGHT THROUGH SATURDAY) ISSUED AT 230 AM CDT SUN JUL 6 2014 FOR MON NIGHT...EXPECT SOME LINGERING CONVECTION MAINLY UNTIL 6Z...WITH MAINLY DRY WEATHER THEREAFTER. FOR TUE THROUGH SAT...EXPECT OVERALL DRY WEATHER FOR TUE- THU...WITH INCREASING CHANCES FOR CONVECTION FOR THU NIGHT THROUGH SAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1145 PM CDT SAT JUL 5 2014 THUNDERSTORM CHANCES WILL BE THE MAIN CONCERN THROUGH THIS PERIOD...ESPECIALLY BEFORE SUNRISE. THERE SHOULD BE A BROKEN LINE OF STORMS THAT MOVE FROM WEST TO EAST THROUGH THE REGION. NOT SURE HOW WIDESPREAD THESE STORMS WILL BE...BUT DID TEMPO FOR THE MOST LIKELY PERIODS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...DK LONG TERM...DK AVIATION...TG
Hazardous weather outlook, Jul 5, 5:17 AM CDT, 21 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 517 AM CDT SAT JUL 5 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 517 AM CDT SAT JUL 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING IN FAR NORTHWEST MINNESOTA. OTHERWISE... SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING ACROSS EASTERN NORTH DAKOTA AND LATER EVENING AND OVERNIGHT IN NORTHERN MINNESOTA. SOME OF THESE STORMS MAY HAVE LARGE HAIL AND DAMAGING WINDS... ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY...TUESDAY AND THURSDAY OF THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 5, 11:19 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1119 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM HAIL VERGAS 46.66N 95.80W
07/05/2014 E0.88 INCH OTTER TAIL MN PUBLIC
VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
&&
JAMLocal storm report, Jul 5, 11:22 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1122 PM CDT SAT JUL 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL VERGAS 46.66N 95.80W
07/05/2014 E1.25 INCH OTTER TAIL MN TRAINED SPOTTER
&&
JAMLocal storm report, Jul 6, 12:57 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1257 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL MAIDA 49.00N 98.36W
07/06/2014 E2.75 INCH CAVALIER ND TRAINED SPOTTER
1245 AM HAIL 4 NE VANG 48.95N 98.06W
07/06/2014 E2.75 INCH CAVALIER ND TRAINED SPOTTER
&&
JAMLocal storm report, Jul 6, 1:01 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
101 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL WEST FARGO 46.87N 96.90W
07/06/2014 E0.88 INCH CASS ND PUBLIC
VIA SOCIAL MEDIA.
&&
JAMLocal storm report, Jul 6, 1:28 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
128 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL WEST FARGO 46.87N 96.90W
07/06/2014 E1.00 INCH CASS ND BROADCAST MEDIA
VIA VALLEY NEWS LIVE FACEBOOK.TIME ESTIMATED FROM RADAR.
&&
JAMLocal storm report, Jul 6, 1:53 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
153 AM CDT SUN JUL 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 3 W WALHALLA 48.92N 97.98W
07/06/2014 E1.75 INCH CAVALIER ND BROADCAST MEDIA
FROM VALLEY NEWS LIVE FACEBOOK.
&&
JAMThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:55 PM CDT | Severe Thunderstorm Warning | FGF | Steele, Traill | 65 min |
| Jul 5, 11:31 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 44 min |
| Jul 5, 11:42 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Steele, Traill | 48 min |
| Jul 6, 12:07 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 53 min |
| Jul 6, 12:19 AM CDT | Tornado Warning | FGF | Cavalier, Pembina | 41 min |
| Jul 6, 12:22 AM CDT | Severe Thunderstorm Warning | FGF | Cass | 53 min |
| Jul 6, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina | 62 min |
| Jul 6, 2:29 AM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 46 min |
| Jul 6, 3:37 AM CDT | Severe Thunderstorm Warning | FGF | Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.